Journal of Hematopoietic Cell Transplantation
Online ISSN : 2186-5612
ISSN-L : 2186-5612
Case Report
Cyclophosphamide—associated cardiomyopathy after allogeneic hematopoietic stem cell transplantation from a sibling donor for refractory cytopenia of childhood
Kentaro WatanabeMotohiro KatoAtsushi TanakaMarie NakaiMasafumi SekiTaiyu HayashiRyosuke ShiozawaMitsuteru HiwatariKenichi YoshidaSeishi OgawaKeisuke MatsusakaMasashi FukayamaJunko TakitaAkira Oka
Author information
JOURNALS FREE ACCESS

2014 Volume 3 Issue 4 Pages 120-123

Details
Abstract

A 14-year-old boy with refractory cytopenia of childhood underwent allogeneic stem cell transplantation from his HLA-matched sibling donor, conditioned with 3 Gy of total body irradiation, rabbit anti-thymocyte globlin (5 mg/kg) , and cyclophosphamide (200 mg/kg) . The cumulative amount of erythrocyte transfusion before transplantation was 12 units. On day 3 after the transplantation, he developed acute cardiac failure, which was relieved temporarily by catecholamine. On day 4, however, he showed rapid deterioration of cardiac function with pulseless electric activity, and died within a few hours. Autopsy findings showed diffuse microhemorrhage and necrotic change in bilateral ventricles, suggesting drug-induced acute cardiomyopathy. Exome sequencing did not show abnormalities in FANC family genes. Recent improvement of prognosis in stem cell transplantations intensifies the significance of cyclophosphamide-associated cardiomyopathy. As for transplantations from unrelated donors, tolerability of cyclophosphamide reduction has been reported. Considering unexpected cardiac failure like in this patient, the feasibility of cyclophosphamide reduction as the conditioning of transplantations from related donors must be verified in prospective studies.

Information related to the author
© 2014 The Japan Society for Hematopoietic Stem Cell Transplantation
Previous article
feedback
Top